Nebraska, 2007

High Wind in Nebraska, June 7, 2007

June 7, 2007 · NWS LBF · 2 events in 2 counties and zones

High winds moved through portions of Western Nebraska with sustained winds of 40 to 49 mph and gusts to around 60 mph.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

High winds moved through portions of Western Nebraska with sustained winds of 40 to 49 mph and gusts to around 60 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 7, 8:35 AM MST, 24 minutes earlier.

Area forecast discussion, Jun 7, 8:35 AM MST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1035 AM CDT THU JUN 7 2007

.UPDATE...
FORECAST UPDATED TO UPGRADE PARTS OF THE EASTERN PANHANDLE AND
WESTERN SANDHILL ZONES TO A HIGH WIND WARNING. GUSTS OVER 60 MPH
HAVE ALREADY OCCURRED...WITH SOME VSBY RESTRICTIONS IN HZ WHICH
MEANS THERE ARE POCKETS OF BLOWING DUST. KOGA WENT DOWN TO 1
3/4SM.

&&

.PREV DISCUSSION... /ISSUED 357 AM CDT THU JUN 7 2007/

DISCUSSION...
STRONG LOW PRESSURE SYSTEM CONTINUES TO MOVE ACROSS THE NORTHERN
PLAINS THIS MORNING. SURFACE LOW IN THE DAKOTAS WITH COLD FRONT
DRAGGING SOUTH ACROSS EASTERN/SOUTHERN NEB. AIR BEHIND THE FRONT
CONSIDERABLY COOLER AND DRIER. SECONDARY PUSH OF COLD AIR / TROF
ANALYZED ACROSS CENTRAL WY.

TODAY GOING TO BE YET ANOTHER WINDY DAY...HOWEVER THIS TIME FROM
THE WEST. 850 MB WINDS PICK UP TO 30 TO 40 KTS AND SHOULD MIX AND
BRING DOWN MOST OF THE WINDS. SECONDARY TROF TO REINFORCE COLD AIR
WITH HIGHS STRUGGLING INTO THE 60S AND LOW 70S. TROF ALSO TO BRING
ISOLATED TO SCATTERED SHOWERS...ALTHOUGH DRY LOW LEVELS MAY RESULT
IN MORE SPRINKLES.

COLD AIR CONTINUES TO FILTER IN TONIGHT AS LOWS DROP INTO THE 40S
WITH UPPER 30S IN THE PANHANDLE AND POCKETS OF WESTERN NEBRASKA.
WILL HAVE TO WATCH DEW POINTS AS MODELS ARE UNDERESTIMATING
DRYNESS OF THE AIR AND IF THIS TREND CONTINUES...MID 30S AND
POSSIBLE ISOLATED FROST MAY HAVE TO BE CONSIDERED. RECORDS ALL IN
THE MID 30S SO IT IS POSSIBLE THIS TIME OF YEAR TO DROP THAT
LOW...HOWEVER LENGTH OF COLD TEMPS SHOULD BE RELATIVELY SHORT.

FRIDAY CONTINUES TO BE ON THE COOL SIDE WITH LOWER TO MID 70S. DRY
LOW LEVELS CONTINUE WITH NO UPPER WAVES...THIS LEADS TO A DRY DAY.
THEN WITH NEAR ZONAL FLOW...SEVERAL DISTURBANCES TO MOVE ACROSS
THE PLAINS FOR THE WEEKEND INTO THE FIRST OF NEXT WEEK. QUESTION
IS TIMING MOISTURE RETURN BACK TO THE REGION. ATTM LOOKS LIKE
DRYNESS IS SHORT LIVED WITH RETURN MOISTURE FLOW TO DEVELOP ON
SATURDAY. AS NEXT WAVE RIDES WESTERLY FLOW LATE IN THE DAY...WILL
HAVE TO MONITOR FOR STORM DEVELOPMENT. SPC ALREADY OUTLOOK MOST OF
CWA WITH A SLIGHT RISK. ACTIVE PATTERN TO CONTINUE INTO NEXT WEEK
WITH ONLY A FEW MINOR TWEAKS TO ONGOING FORECAST/GRIDS.

AVIATION...
AN UPPER LEVEL TROUGH OF LOW PRESSURE AND REINFORCING COLD FRONT
WILL BRING SCATTERED RAIN SHOWERS AND MVFR CIGS TO TAF SITE KVTN 21Z
THROUGH 03Z AND ALONG TWEB ROUTE 098 FROM KVTN TO KCDR. EASTERN
SEGMENT WILL ALSO SEE AREAS OF MVFR CIGS TOWARD 00Z ALONG WITH
ISOLATED SHOWERS. TWEB ROUTE 264 FROM KOGA TO KBFF WILL ALSO SEE
SCATTERED SHOWERS AFTER 21Z WITH AREAS OF MVFR CIGS. REMAINDER OF
TWEB 264 FROM OGA TO KLBF COULD SEE ISOLATED SHOWERS AND LOCAL MVFR
CIGS FROM 22Z UNTIL 06Z. DEN TWEB ROUTE 274 SHOULD REMAIN WITHIN VFR
CIGS WITH ISOLATED SHOWERS POSSIBLE AFTER 22Z. TAF SITES KLBF AND KVTN
WILL ALSO SEE STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 KTS FROM
15Z UNTIL 00Z AS WELL AS TWEB ROUTES 098...264...AND KDEN TWEB ROUTE
274.

LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 9 PM CDT
/8 PM MDT/ THIS EVENING FOR NEZ004>010-022>029-035>038-056>059-
069>071-094.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
NEZ004>010-024>029-036>038-058-059-069>071-094.

HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR NEZ022-023-035-
056-057.

&&

JMC
Hazardous weather outlook, Jun 7, 3:36 AM MST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
536 AM CDT THU JUN 7 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-081100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
536 AM CDT THU JUN 7 2007 /436 AM MDT THU JUN 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY IS IN EFFECT TODAY INTO THIS EVENING ACROSS THE
ENTIRE OUTLOOK AREA. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH
OCCASIONAL GUSTS TO 50 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN UNSETTLED WEATHER PATTERN WILL RETURN TO THE REGION THIS
WEEKEND WITH THUNDERSTORMS POSSIBLE SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

In the hours before

Local storm report, Jun 7, 4:50 AM MST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 AM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     GORDON                  42.81N 102.20W
06/06/2007                   SHERIDAN           NE   CO-OP OBSERVER

            ROOF FROM GROCERY STORE REPORTED BLOWN OFF.

0505 PM     TSTM WND GST     GORDON                  42.81N 102.20W
06/06/2007  M65.00 MPH       SHERIDAN           NE   CO-OP OBSERVER

0546 PM     TSTM WND GST     5 WSW MERRIMAN          42.89N 101.79W
06/06/2007  E65.00 MPH       CHERRY             NE   PUBLIC

            WINDS ESTIMATED BETWEEN 60 AND 70 MPH.

0835 PM     HAIL             7 SSW BASSETT           42.49N 99.59W
06/06/2007  E1.00 INCH       ROCK               NE   PUBLIC

0900 PM     HAIL             8 NNE BRADY             41.13N 100.31W
06/06/2007  E0.75 INCH       LINCOLN            NE   PUBLIC

0920 PM     TORNADO          10 NE ARNOLD            41.53N 100.06W
06/06/2007                   CUSTER             NE   PUBLIC

            BRIEF TOUCHDOWN

0935 PM     HAIL             15 N ATKINSON           42.75N 98.98W
06/06/2007  E1.00 INCH       HOLT               NE   PUBLIC

&&

KROBERG
Local storm report, Jun 7, 7:55 AM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
955 AM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             17 NNW TAYLOR           42.00N 99.51W
06/06/2007  E1.25 INCH       LOUP               NE   PUBLIC

&&

ADO
Local storm report, Jun 7, 7:57 AM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
957 AM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             13 SW AMELIA            42.10N 99.14W
06/06/2007  E0.88 INCH       HOLT               NE   PUBLIC

&&

ADO
Local storm report, Jun 7, 8:05 AM MST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1005 AM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 AM     NON-TSTM WND GST 10 WSW BIG SPRINGS      41.01N 102.25W
06/07/2007  M62 MPH          DEUEL              NE   DEPT OF HIGHWAYS

            NEDOR MESONET ON I-80 NEAR BIG SPRINGS

&&

JMC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Deuel

When
June 7, 8:59 AM MST to 1:00 PM MST
Where
Deuel forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Department of Highways
Coordinates
41.112, -102.334 (the zone’s center; the record gives no point)

Department of Roads automated observing equipment recorded wind gusts to 62 mph at Big Springs.

High Wind, Garden

When
June 7, 12:00 PM MST to 1:00 PM MST
Where
Garden forecast zone
Measured
45 kt (52 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.619, -102.335 (the zone’s center; the record gives no point)

Department of Roads automated observing equipment measured sustained winds of 45 kts.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59034, 59036.